MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER
Model Number U4150322
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 014 pta dilatation catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.On the functional testing, the returned catheter was inflated with an in-house presto inflation device and water was leaking from the strain relief.Furthermore, the strain relief was removed, and the catheter was inflated once again, and the water was leaking from the two holes proximal to the y-body.Under microscopic observation, it was noted that glue was noted to not be fully intact.A kink was also noted in the catheter shaft under strain relief.No other functional testing was performed.Two photos were reviewed.Both show the catheter and balloon in a coiled up position.No specific anomalies could be noted.A mark was made by the user near the strain relief in the second photos.However, evidence of leakage was not able to be observed from the submitted photos.Based on the submitted photos, no evidence of the reported leak could be observed.However, based on the sample evaluation of the returned device, the investigation for the reported leak was confirmed as water was leaking from the strain relief upon inflation during the functional testing.The investigation was also confirmed for the identified break as the water was noted to be leaking from the holes present in the y-body where the glue was not fully intact.During the microscopic observation, a break on the proximal y-body might have led to the reported leak.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 08/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly had a leak in the connection of the shaft with the inflation port.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15657013
Report Number2020394-2022-00833
Device Sequence Number12229496
Product Code LIT
UDI-Device Identifier00801741053832
UDI-Public(01)00801741053832
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150322
Device Catalogue NumberU4150322
Device Lot NumberCMEW0359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown